Texas, 2006

Hail and Damaging Wind in Texas, March 19, 2006

March 19, 2006 · NWS EWX · 4 events in 3 counties and zones

3 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 19, 5:33 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Mar 19, 5:33 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 PM CST SUN MAR 19 2006

.AVIATION...
SURFACE BOUNDARY ACROSS THE HILL COUNTRY WILL SLOWLY MOVE NORTH
THROUGH THE EVENING. VFR AND MVFR CIGS WILL PREVAIL THIS EVENING. ALL
LOCATIONS WILL SEE SHOWERS AND THUNDERSTORMS MAINLY DURING THE
PERIOD FROM 00Z-06Z. THE FRONT WILL MOVE THROUGH THE AREA ON
MONDAY MORNING BY 12Z WITH WINDS SHIFTING TO W-NW 15 TO 25 AND
GUSTY.

&&

.PREV DISCUSSION... (ISSUED 257 PM CST SUN MAR 19 2006)

DISCUSSION...
THIS AFTERNOON THE QUASI-STATIONARY FRONT EXTENDED FROM GIDDINGS
WESTWARD TO PANDALE. ELEVATED CONVECTION CONTINUED NORTH OF THE
FRONTAL BOUNDARY THIS AFTERNOON. SEVERE WEATHER IS EXPECTED ACROSS
THE REGION TONIGHT WHEN THE UPPER TROF CURRENTLY LOCATED OVER THE
DESERT SOUTHWEST KICKS OUT TO THE EAST NORTHEAST OVERNIGHT. LARGE
SCALE ASCENT ASSOCIATED WITH THE APPROACHING UPPER TROF WILL BREAK
THE MID-LEVEL CAP OVER THE CWFA TONIGHT. LINE OF TSTMS WILL DEVELOP
OVER THE TRANS PECOS REGION LATE THIS AFTERNOON/EVENING ALONG AND
AHEAD OF A DRYLINE/PACIFIC COLD FRONT. THE LINE OF STORMS WILL
TRAVERSE THE CWFA OVERNIGHT AND EVOLVE INTO A MCS BEFORE EXITING
THE EASTERN COUNTIES AROUND NOON MONDAY. THE MAJORITY OF THE CWFA
IS IN THE SPC SLIGHT RISK AREA OVERNIGHT. WILL INCLUDE SEVERE IN
THE FCST FOR TONIGHT. GUSTY WEST WINDS AND LOWERING DEWPOINTS WILL
FOLLOW THE FROPA. A FIRE WEATHER WATCH CONTINUES FOR MONDAY.

THE REMAINDER OF THE WORK WEEK LOOKS QUIET AND FOR THE MOST PART
DRY. ANOTHER SHORT WAVE WILL MOVE EAST ACROSS THE CENTRAL PLAINS
ON WEDNESDAY. THIS FEATURE WILL DRAG A WEAK FRONT INTO THE CWFA ON
THURSDAY SHIFTING THE WINDS AROUND TO THE NORTHEAST. A FEW SHOWERS
MAY DEVELOP OVER THE SOUTHERN COUNTIES WEDNESDAY NIGHT AS GULF
MOISTURE IS ADVECTED NORTHWARD WITH THE APPROACH OF THE SHORT WAVE
TROF. DEVELOPING SFC RIDGE WILL KEEP GULF MOISTURE AT BAY THURSDAY
THRU SATURDAY.

LOCAL STUDY INDICATED THAT GFS(X) MOS CONTINUED A COLD BIAS...SO
FCST TEMPS WILL FOLLOW THE WARMER NAM TONIGHT AND MONDAY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... DIMMIT...
EDWARDS... FRIO... KERR... KINNEY... MAVERICK... MEDINA... REAL...
UVALDE... VAL VERDE... AND ZAVALA.

FIRE WEATHER WATCH FROM 11 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: BASTROP... BLANCO... BURNET... CALDWELL...
COMAL... DE WITT... FAYETTE... GILLESPIE... GONZALES...
GUADALUPE... HAYS... KARNES... KENDALL... LAVACA... LEE... LLANO...
TRAVIS... WILLIAMSON... AND WILSON.

&&

11/03
Hazardous weather outlook, Mar 19, 12:16 PM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 PM CST SUN MAR 19 2006

TXZ171>173-183>194-202>209-217>225-228-201200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1216 PM CST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
LATER THIS AFTERNOON AND TONIGHT ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE CONTINUES TO BE A
SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...ALONG WITH ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY DUE TO STRONG
WINDS AND LOW HUMIDITIES. RED FLAG CONDITIONS COULD LINGER INTO
MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY NEED TO BE ACTIVATED LATER THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Mar 19, 6:40 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CST SUN MAR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             10 S LOMA ALTA          29.77N 100.77W
03/19/2006  M1.75 INCH       VAL VERDE          TX   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL HWY 277.

&&

DC

The radar

The Laughlin AFB radar (KDFX), 68 km away, was scanning. The volume nearest the first event began at 02:06 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Real

When
March 19, 8:05 PM CST to 8:15 PM CST
Where
Real County, 4 mi W of Leakey
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
29.733, -99.817

Damage from a severe thunderstorm was reported by a trained spotter near Leakey. The storm had blown down several trees along FM337 just west of the town.

Hail, Kerr

When
March 19, 8:55 PM CST to 9:15 PM CST
Where
Kerr County, 1 mi N of Camp Verde
Measured
2.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
29.900, -99.100

Hail, Kendall

When
March 19, 9:15 PM CST to 9:30 PM CST
Where
Kendall County, Comfort
Measured
2.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.967, -98.917

Hail, Kendall

When
March 19, 9:50 PM CST to 10:00 PM CST
Where
Kendall County, Kendalia
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
29.967, -98.517

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489711, 5489712, 5489713, 5489714.